Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 224, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 5:40 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2020, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 13, 2020, 6:30 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:45 PM MDT | HAIL 1 | 12 Ese Bucktail Lake, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -583 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
838
WUUS53 KLBF 132340
SVRLBF
NEC101-111-117-140030-
/O.NEW.KLBF.SV.W.0224.200713T2340Z-200714T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
640 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 730 PM CDT/630 PM MDT/.
* At 639 PM CDT/539 PM MDT/, a severe thunderstorm was located 16
miles southwest of Tryon, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Tryon.
This includes the following highways...
Highway 92 between mile markers 190 and 209.
Highway 97 between mile markers 14 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4129 10139 4147 10135 4172 10098 4136 10076
TIME...MOT...LOC 2339Z 257DEG 25KT 4144 10122
HAIL...1.75IN
WIND...60MPH
$$
Roberg2 follow-up statements
987
WWUS53 KLBF 140002
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Jul 13 2020
NEC101-140012-
/O.CAN.KLBF.SV.W.0224.000000T0000Z-200714T0030Z/
Keith NE-
702 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and west central Nebraska.
LAT...LON 4130 10127 4149 10126 4166 10094 4136 10076
TIME...MOT...LOC 0002Z 257DEG 25KT 4148 10101
$$
NEC111-117-140030-
/O.CON.KLBF.SV.W.0224.000000T0000Z-200714T0030Z/
Lincoln NE-McPherson NE-
702 PM CDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES...
At 702 PM CDT, a severe thunderstorm was located near Tryon, moving
east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tryon.
This includes the following highways...
Highway 92 between mile markers 194 and 209.
Highway 97 between mile markers 14 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4130 10127 4149 10126 4166 10094 4136 10076
TIME...MOT...LOC 0002Z 257DEG 25KT 4148 10101
HAIL...1.75IN
WIND...60MPH
$$
Roberg251
WWUS53 KLBF 140026
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
726 PM CDT Mon Jul 13 2020
NEC111-117-140036-
/O.EXP.KLBF.SV.W.0224.000000T0000Z-200714T0030Z/
Lincoln NE-McPherson NE-
726 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LINCOLN
AND SOUTHERN MCPHERSON COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and west central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4130 10127 4149 10126 4166 10094 4136 10076
TIME...MOT...LOC 0026Z 257DEG 25KT 4151 10081
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:22 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 13, 5:22 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 3:00 PM MDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 13, 4:47 PM MDT, 53 minutes before
Special Weather Statement National Weather Service North Platte NE 447 PM MDT Mon Jul 13 2020 NEZ004-022-023-094-132330- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 447 PM MDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT...NORTHERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Crescent Lake National Wildlife Refuge, or 24 miles southeast of Alliance, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ellsworth and Ashby. This includes the following highways... Highway 250 near mile marker 1. Highway 2 between mile markers 110 and 138. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4175 10255 4195 10266 4223 10206 4185 10177 TIME...MOT...LOC 2246Z 238DEG 30KT 4188 10250 Jacobs
Special weather statement, Jul 13, 5:31 PM MDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 631 PM CDT Mon Jul 13 2020 NEZ035-036-057-059-140015- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 631 PM CDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 631 PM CDT/531 PM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles north of Sarben, or 19 miles southwest of Tryon, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tryon, Schnick Lake and Diamond Bar Lake. This includes the following highways... Highway 92 between mile markers 187 and 206, and near mile marker 208. Highway 97 between mile markers 24 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4127 10145 4148 10140 4165 10111 4150 10084 TIME...MOT...LOC 2331Z 242DEG 26KT 4144 10129 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 65 min |
| Jul 13, 4:47 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
| Jul 13, 5:31 PM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Jul 13, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.